Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Realizability of the Adams-Novikov spectral sequence for formal $ A$-modules


Author: Tyler Lawson
Journal: Proc. Amer. Math. Soc. 135 (2007), 883-890
MSC (2000): Primary 55T25; Secondary 55N22, 14L05
Published electronically: August 21, 2006
MathSciNet review: 2262886
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the formal $ A$-module Adams-Novikov spectral sequence of Ravenel does not naturally arise from a filtration on a map of spectra by examining the case $ A = \mathbb{Z}[i]$. We also prove that when $ A$ is the ring of integers in a nontrivial extension of $ \mathbb{Q}_p$, the map $ (L,W) \to (L_A,W_A)$ of Hopf algebroids, classifying formal groups and formal $ A$-modules respectively, does not arise from compatible maps of $ E_\infty$-ring spectra $ (MU,MU \wedge MU) \to (R,S)$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 55T25, 55N22, 14L05

Retrieve articles in all journals with MSC (2000): 55T25, 55N22, 14L05


Additional Information

Tyler Lawson
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Massachusetts 02139
Email: tlawson@math.mit.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-06-08521-2
PII: S 0002-9939(06)08521-2
Received by editor(s): September 25, 2005
Published electronically: August 21, 2006
Additional Notes: The author was supported in part by the NSF
Communicated by: Paul Goerss
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.